MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC/ID-307; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ NMIC/ID-307; SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 449289
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma /510(k)#: g4.Pma / 510(k)# k020322, k023444, k023634, k023858, k024153, k031530, k031699, k032299, k032655, k033560, k041384, k042932, k052269, k060214, k060217, k060444, k060447, k061355, k062944, k063301, k063573, k063811, k063824, k071623, k132674, k151320, k181665, k033458 and k123266.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the panel phoenix nmic/id-307 an unspecified number of patient isolates (escherichia coli) had a high mic (false resistant) result for the drug ertapenem.The user verified the final result using e-test strip.The user also noted the failure for qc results.No health impact or consequence reported.
 
Additional Manufacturer Narrative
Investigation summary: this complaint is for high mic results for ertapenem (etp) when using panel phoenix nmic/id-307 (catalog number 449289) batch number 5266662.Customer returned panels, isolates or phoenix generated lab reports were not available for the investigation.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was analyzed, and no current trends were identified associated with this defect.Historical trending was reviewed and there were no trends for high mic results for panel sku 449289.To investigate, retention panels from the complaint batch were inoculated with qc isolate escherichia coli a25922 to observe for etp mic results.Next, control panels from the same material but different batch were inoculated with qc isolate escherichia coli a25922 to observe for etp mic results.The investigation returned all panels with satisfactory susceptible etp sir and mic results, therefore this complaint is not confirmed.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description

Brand Name
BD PHOENIX¿ NMIC/ID-307
Common Device Name
SYSTEM, TEST, AUTOMATED, ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23830480
Report Number1119779-2025-05508
Device Sequence Number5093900
Product Code LON
UDI-Device Identifier30382904492893
UDI-Public(01)30382904492893(17)260919(10)5266662
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/19/2026
Device Catalogue Number449289
Device Lot Number5266662
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown